Skip to content
My WebMD Sign In, Sign Up

Announcements

Looking for skin, hair or nail care tips? Considering cosmetic or anti-aging procedures? Get your questions answered here!

Find more info see our Healthy Beauty Center

If your question is not related to cosmetic procedures, anti-aging, or beauty please post it on Skin Problems & Treatments Community.
Dark Spots
avatar
latineyes38 posted:
I have two dark spots. One under each eye, on the cheek bone. about 2yrs. ago, I used to get my eyebrows waxed and one day I asked the lady if she can wax the few hairs I had on the apple of my cheeks off and she said yes. She did it and when she pulled the paper off on each cheek it really hurt and left me with raw redness area on each side. The next day and on the 2nd day, I had scabs on each area. After the scabs went away (which was ugly to begin with), from that moment on, I've had to battle dark spots ever since then. I am putting a cream called: "Reviva" skin lightener for day fade cream and one for the evening. They are lightening up, specially the left side but the right side is still the most noticeable.
Can you recommend additional information on how to get rid of these dark spots? Is there a treatment? Should I go to a dermatologist? Will a face chemical work on this? HELP!!!


latineyes38
Reply
 
avatar
SurvivingFM responded:
I found that 'SkinTx' Clarite or Active. They are excellent products. They are available at a dermatologists office b/c they are prescription strength. Apply a thin layer. The ones I had disappeared. Also Active can be combined with Retinol SR. Of course the laser therapy is a very effective way to get rid of dark spots and age spots and they are many different types of lasers. I am considering trying the Fraxel laser in the new year, not b/c I'm not happy with SkinTx but I would like my whole face refreshed. My best suggestions would be to see a dermatologist. I hope this helps. Doris K.
 
avatar
DebraM responded:
Latineyes38 -


wow, can't believe the exact situation happened to me.
I don't know if I want to go as far as a prescription, I may start using the Reviva again and give it a little time to work.
Thanks for the info.

DebraM
 
avatar
Jeune1 responded:
I got that from having my lip waxed. Those spots are additional melanin your body produced in response to a the skin damage. Make sure you use product that is labeled specifically for spot correction (not skin lightening) and just apply it to those areas. A derm may be able to give you a script for a stronger.

One thing I learned: Wear your sunblock!!!

The sun will just make those dark spots darker. One thing I've done to cheat a little is carefully apply sunblock to the dark spots and then sit out in the sun. My dermatologist would smack me but it works.


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Acne breakouts
Just wanted to pass along a tip for clearing acne breakouts. I found a herbal product that is called Acne Clear Results by Terra Therapies. ... More
Was this Helpful?
1 of 1 found this helpful

Expert Blog

Secrets of a Beverly Hills Cosmetic Surgeon - Robert Kotler, MD ,FACS

Dr. Robert Kotler gets beneath the surface to discuss selecting a cosmetic surgeon, computer imaging, celebrity makeovers and more...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.